Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 42, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 25, 2006, 4:25 AM MDT. It took effect at Aug 25, 2006, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2006, 4:25 AM MDT (10:25 UTC)
- In effect from
- Aug 25, 2006, 12:00 PM MDT
- Expired
- Aug 25, 2006, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 251025 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 425 AM MDT FRI AUG 25 2006 UTZ437-439-252030- /O.NEW.KSLC.FW.W.0042.060825T1800Z-060826T0400Z/ SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 425 AM MDT FRI AUG 25 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG SOUTHWEST WINDS AND LOW HUMIDITIES FOR EXTREME SOUTHWEST UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 437 BELOW 7000 FT AND 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES FOR EXTREME SOUTHWEST UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 437 BELOW 7000 FT AND 439. STRONG SOUTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS AFTERNOON ACROSS SOUTHWEST UTAH AHEAD OF AN APPROACHING STORM SYSTEM. WITH DRIER AIR MOVING INTO WESTERN UTAH...RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 15 PERCENT THIS AFTERNOON ACROSS THE WARNING AREA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
1 follow-up statement
000 WWUS85 KSLC 252041 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 241 PM MDT FRI AUG 25 2006 UTZ437-439-260400- /O.CON.KSLC.FW.W.0042.000000T0000Z-060826T0400Z/ SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 241 PM MDT FRI AUG 25 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR EXTREME SOUTHWEST UTAH ZONES 439 AND 437 BELOW 7000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR EXTREME SOUTHWEST UTAH. STRONG SOUTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS AFTERNOON ACROSS SOUTHWEST UTAH AHEAD OF AN APPROACHING COLD FRONT. RELATIVE HUMIDITIES ARE STILL ABOVE CRITICAL LEVELS IN THIS AREA BUT ARE EXPECTED TO DROP BELOW 15 PERCENT LATE THIS AFTERNOON ACROSS THE WARNING AREA. THIS COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 25, 3:47 AM MDT, 38 minutes earlier.
Area forecast discussion, Aug 25, 3:47 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
347 AM MDT FRI AUG 25 2006
.SYNOPSIS...A PACIFIC TROUGH WILL GRADUALLY MOVE THROUGH THE
NORTHERN GREAT BASIN THROUGH SATURDAY...PUSHING A COLD FRONT THROUGH
THE AREA. HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY THROUGH
EARLY NEXT WEEK.
&&
.DISCUSSION...ACTIVE THUNDERSTORM NIGHT CONTINUES ACROSS NORTHERN
AND FAR EASTERN UTAH. JUST OVER 2000 LIGHTNING STRIKES SO FAR PER
NLDN. STRONGEST CELLS WITH CONTINUOUS LIGHTNING HAVE BEEN MOVING
ALONG I-80 PAST FEW HOURS WITH OTHER STRONG CELLS EXTENDING INTO
CENTRAL AND MOST OF EASTERN UTAH. ACTIVITY OUT AHEAD OF UPPER TROUGH
AXIS NOW PRESSING INTO NORTHWEST UTAH AND DEVELOPING ON THE WESTERN
EDGE OF THE MOISTURE GRADIENT. DOUBLE UPPER JET STRUCTURE OVER
NORTHERN UTAH. DRIER MORE STABLE AIR BEGINNING TO WORK INTO MOST OF
CENTRAL AND SOUTHERN UTAH THIS HOUR. THUNDERSTORMS WILL CONTINUE TO
EXIT TO THE EAST WITH THE UPPER TROUGH WITH A FEW CELLS LINGERING IN
THE FAR NORTHEAST AND SOUTHWEST WYOMING THIS MORNING. AT THE SURFACE
OLD FRONT REMAINS STALLED BETWEEN DUGWAY AND DELTA WHILE A ANOTHER
WEAK FRONT IS MOVING INTO THE NORTHWEST DESERTS ASSOCIATED WITH THE
UPPER TROUGH. STORMS HAVE HAD A LOT OF LIGHTNING IN NORTHERN UTAH
BUT HAVE ALSO BEEN PRODUCING WETTING AND BRIEFLY HEAVY RAINS.
THUNDERSTORMS SHOWING NO PREFERENCE TO VALLEYS OR HIGHER TERRAIN AND
CONTINUE TO HOLD TOGETHER WITH INTENSE CORES AS THEY MARCH ACROSS
THE WASATCH AND INTO THE UINTAS AND SOUTHWEST WYOMING IN WESTERLY
FLOW ALOFT...ALONG AN ELEVATED CONVERGENCE ZONE NEAR 700 MB.
CONVECTION HAS BEEN WEAKER OVER SOUTHEAST UTAH WHERE MOISTURE IS
DEEPER BUT DYNAMIC LIFTS IS MUCH LESS.
SUBSIDENCE WILL LEAD TO A VOID IN ACTIVITY THIS MORNING OVER MOST OF
THE REGION. HOWEVER RESIDUAL MOISTURE PROGGED TO LINGER OVER EASTERN
AND NORTHERN AREAS SO THAT SURFACE BASED INSTABILITY/CAPE WILL
INCREASE THROUGH THE DAY. DUE TO DRYING IN SOUTHERN AND EASTERN
AREAS IT SHOULD BE NOTABLY LESS ACTIVE TODAY COMPARED TO YESTERDAY
FOR THAT AREA. UPPER TROUGH NOW DROPPING ACROSS THE PACIFIC
NORTHWEST WILL APPROACH NORTHWEST UTAH LATE TODAY. THIS CLOSED
SYSTEM IS CONSIDERABLY STRONGER AND COLDER AND WILL DIG FURTHER
SOUTH. THUS SYNOPTIC LIFT WILL INCREASE OVER NORTHWEST UTAH LATER
THIS AFTERNOON AND CONTINUE THROUGH TONIGHT UNDER CYCLONIC FLOW.
ACTIVE CONVECTION SHOULD DEVELOP AND ADVECT ACROSS THE NORTHERN HALF
OF UTAH TONIGHT. THE ASSOCIATED LOW LEVEL COLD FRONT WILL PUSH
THROUGH THE WASATCH FRONT THIS EVENING WHILE A 700 MB CONVERGENCE
ZONE LAGS BEHIND. COLD FRONT PUSHES INTO CENTRAL UTAH TONIGHT AND
UPPER LOW DROPS AS A CLOSED CIRCULATION OVER FAR NORTHWEST UTAH.
UPPER LOW PROGGED TO SETTLE OVER NORTHERN UTAH ON SATURDAY AND
PRODUCE SCATTERED CONVECTION NEAR ITS CENTER AND TO THE EAST. CENTER
FORECAST TO DROP OVER THE GREAT SALT LAKE. HEATING OF THE DAY WILL
AGGRAVATE THE AIR MASS WITH A LOW LEVEL OF FREE CONVECTION FOR THIS
TIME OF YEAR AND SCATTERED CONVECTION WILL CONTINUE THROUGH
SATURDAY. SURFACE FRONT WILL BRIEFLY STALL OVER SOUTHEAST UTAH THEN
GET PUSHED EAST LATE IN THE DAY. THOUGH MOST ACTIVE AREAS WILL BE
NORTH OF I-70 AND EAST OF I-15...THERE WILL BE ISOLATED CELLS IN
SOUTHWEST UTAH...MOSTLY NORTH OF DIXIE. POTENTIAL FOR SOME STRONG
STORMS WITH HAIL ON SATURDAY. MUCH COOLER OVER MOST OF THE AREA
EXCEPT THE FAR SOUTHEAST. TEMPS HOLDING IN THE 70S FOR NORTHERN
VALLEYS. HAVE ADDED WEATHER TO NORTHERN VALLEYS AND SIGNIFICANTLY
INCREASED WEATHER CHANCES TONIGHT THROUGH SATURDAY.
CLOSED LOW FORECAST TO DRIFT EAST SATURDAY NIGHT AND SUNDAY MORNING
WITH CYCLONIC FLOW LINGERING ACROSS EASTERN AREAS FOR A GRADUAL
DECREASE IN CONVECTION...WITH LITTLE REMAINING OVER EASTERN AREAS
FOR SUNDAY AND DRIER NORTHERLY FLOW OVER WESTERN UTAH. AIR MASS
MODIFIES SLIGHTLY ON SUNDAY AND MUCH MORE STABLE. UPPER RIDGE OVER
NEVADA SLIDES OVER UTAH EARLY NEXT WEEK AND THEN SHIFTS TO THE EAST
BY TUESDAY PER MODELS. THIS BRINGS SIGNIFICANT WARMING MONDAY AND
TUESDAY WITH INCREASING DIURNAL THUNDERSTORMS TUESDAY AND WEDNESDAY
AHEAD OF ANOTHER UPPER TROUGH NEAR THE WEST COAST.
&&
.FIRE WEATHER...WIDESPREAD AREAS OF LIGHTNING OVERNIGHT IN NORTHERN
AND PARTS OF EASTERN UTAH. JUST OVER 2000 STRIKES DETECTED WITH
NEARLY 1000 FROM 08 TO 09Z IN NORTHEAST UTAH. MUCH OF THIS HAS BEEN
ACCOMPANIED BY WETTING RAINS BUT GIVEN THE AMOUNT OF STRIKES THERE
LIKELY WHERE SOME STARTS. CONVECTION IN SIMILAR AREAS THIS AFTERNOON
AND TONIGHT WITH MUCH COOLER AND SHOWERY CONDITIONS TONIGHT THROUGH
SATURDAY.
THE SOUTHWEST WILL HAVE BREEZY CONDITIONS TODAY AND SATURDAY WHERE
MARGINAL RED FLAG CONDITIONS ARE POSSIBLE DUE TO LOW HUMIDITY AND
WIND. DRIER AIR ALOFT SHOULD GET MIXED INTO THE BOUNDARY LAYER IN
THESE AREAS TODAY. WILL ISSUE WARNING WHICH MAY NEED TO BE EXPANDED
INTO ZONE 435. THE STRONGER WINDS SHIFTS INTO FAR SOUTHEAST UTAH ON
SATURDAY.
&&
.AVIATION...WITH CONVECTION FINALLY WANING A BIT THIS
MORNING...WINDS AT THE KSLC TERMINAL SHOULD RETURN TO A
SOUTHEASTERLY DRAINAGE. A FRONTAL BOUNDARY WILL BE FILTERING ACROSS
NORTHERN UTAH THIS MORNING. WINDS HAVE A 20 PERCENT CHANCE OF
BECOMING LIGHT NORTHWESTERLY THIS MORNING WITH THIS FEATURE...
OTHERWISE EXPECT NORTHWEST WINDS IN THE AFTERNOON...STRENGTHENING
TOWARDS THE LATE AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS.
CONVECTION COULD FIRE UP AGAIN THIS MORNING ALONG THE BOUNDARY...BUT
THERE IS A BETTER CHANCE FOR CONVECTION LATE THIS AFTERNOON THROUGH
EVENING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR ZONES 437 AND
439.
WY...NONE.
&&
TARDY/CHENGHazardous weather outlook, Aug 24, 6:05 AM MDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 AM MDT THU AUG 24 2006 UTZ001>009-011-015-WYZ021-251300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-WESTERN UINTA BASIN- WEST CENTRAL UTAH-SOUTHWEST WYOMING- 605 AM MDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY A WEAK COLD FRONT WILL DRIFT SOUTH ACROSS NORTHERN UTAH TODAY. THIS FRONT WILL STALL SOUTH OF SALT LAKE CITY...AND COULD BECOME THE FOCUS FOR A FEW THUNDERSTORMS THIS AFTERNOON. COOLER...MORE SEASONAL TEMPERATURES WILL SPREAD ACROSS THE AREA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SECOND STRONGER COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA FRIDAY. THIS FRONT WILL STILL COOLER TEMPERATURES ALONG WITH SOME PRECIPITATION THIS WEEKEND. HIGH PRESSURE ALOFT WILL RETURN NEXT WEEK...BRINGING WARM TEMPERATURES BACK TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010-012>014-016>021-251300- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 605 AM MDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP AGAIN TODAY...PRIMARILY OVER THE HIGHER TERRAIN. STRONG GUSTY WINDS.... DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY MOUNTAIN RAINS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SWEEP SOUTH THROUGH THE AREA ON SATURDAY. THIS FRONT COULD BECOME THE FOCUS FOR ACTIVE THUNDERSTORMS SATURDAY AFTERNOON. HIGH PRESSURE ALOFT WILL RETURN NEXT WEEK...BRINGING WARM TEMPERATURES BACK TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:06 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan | 39 min |
| Aug 25, 2:31 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 44 min |
| Aug 25, 2:44 PM MDT | Flash Flood Warning | SLC | Carbon | 3 hr |
| Aug 25, 3:01 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sevier | 44 min |
| Aug 25, 3:17 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 28 min |
| Aug 25, 3:48 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 57 min |
| Aug 25, 3:58 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 32 min |
| Aug 25, 4:28 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 28 min |
| Aug 25, 4:35 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 40 min |
| Aug 25, 4:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 59 min |
| Aug 25, 5:15 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah | 45 min |
| Aug 25, 5:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 33 min |
| Aug 25, 5:56 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah, Wasatch | 49 min |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.